Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 101, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 6, 2005, 2:38 AM CDT for Grant Parish, Louisiana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2005, 2:38 AM CDT (07:38 UTC)
- Expired
- Apr 6, 2005, 3:00 AM CDT
- In force
- 22 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Grant Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 778 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 060738
SVRSHV
LAC043-060800-
/O.NEW.KSHV.SV.W.0101.050406T0739Z-050406T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
239 AM CDT WED APR 6 2005
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRANT PARISH IN NORTH CENTRAL LOUISIANA
* UNTIL 300 AM CDT
* AT 229 AM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL. THIS STORM WAS LOCATED OVER GRANT PARISH...OR ABOUT 16 MILES
SOUTHEAST OF NATCHITOCHES...AND MOVING NORTHEAST AT 50 MPH.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
GRANT PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 300 AM CDT.
LAT...LON 3161 9280 3163 9287 3170 9294 3170 9263
3169 9263 3164 9269 3164 9270 3159 9276
3159 9278
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 11:00 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Apr 5, 11:00 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1100 PM CDT TUE APR 5 2005 .DISCUSSION... HAVE UPDATED THE ZONES TO REMOVE THE TORNADO WATCH NUMBER 125 AND INCLUDE SEVERE THUNDERSTORM WATCH NUMBER 127. && .PRELIMINARY POINT TEMPS/POPS... SHV 62 75 55 70 / 70 30 10 10 MLU 63 74 55 69 / 70 50 20 10 DEQ 57 72 48 67 / 70 50 20 10 TXK 59 74 54 67 / 70 50 20 10 ELD 62 74 53 68 / 70 50 20 10 TYR 58 75 52 70 / 70 10 10 10 GGG 60 75 53 70 / 70 10 10 10 LFK 61 80 52 73 / 70 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
Hazardous weather outlook, Apr 5, 12:00 PM CDT, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE APR 5 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-061100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE APR 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE FOUR STATE AREA THIS AFTERNOON AND TONIGHT. A STRONG UPPER LEVEL STORM SYSTEM AND AN ASSOCIATED COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT AND EARLY WEDNESDAY. THUNDERSTORMS WILL DEVELOP OVER OKLAHOMA AND NORTH TEXAS THIS AFTERNOON AND MOVE INTO SOUTHEAST OKLAHOMA AND THE WESTERN PORTIONS OF NORTHEAST TEXAS BY LATE AFTERNOON. THE STORMS WILL THEN SPREAD ACROSS THE REMAINDER OF NORTHEAST TEXAS...NORTH LOUISIANA AND SOUTHWEST ARKANSAS TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT WITH THESE THUNDERSTORMS. HOWEVER DUE TO STRONG SHEAR...ISOLATED TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Apr 5, 11:45 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 PM CDT TUE APR 5 2005 ARZ050-051-059-OKZ077-TXZ096-097-108>112-124-125-136-137-149-150- 060505- BOWIE-CAMP-CASS-CHEROKEE-FRANKLIN-GREGG-HOWARD-LITTLE RIVER- MCCURTAIN-MORRIS-RED RIVER TX-RUSK-SEVIER-SMITH-TITUS-UPSHUR-WOOD- 1145 PM CDT TUE APR 5 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 127 HAS BEEN CANCELED FOR SOUTHEAST OKLAHOMA...AND PARTS OF SOUTHWEST ARKANSAS AND NORTHEAST TEXAS...GENERALLY ALONG AND TO THE WEST OF A HOPE TO TEXARKANA ARKANSAS...AND ATLANTA...JEFFERSON...HENDERSON... AND RUSK TEXAS LINE... SEVERE THUNDERSTORM WATCH NUMBER 127 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN SOUTHEAST OKLAHOMA... MCCURTAIN... IN SOUTHWEST ARKANSAS... LITTLE RIVER...HOWARD...LITTLE RIVER... IN NORTHEAST TEXAS... RED RIVER...BOWIE...FRANKLIN...TITUS...MORRIS...CASS... CAMP...WOOD...UPSHUR...SMITH...GREGG... ARZ060-061-070>073-LAZ001>004-010-TXZ126-138-151>153-165-060900- ANGELINA-BOSSIER-CADDO-CLAIBORNE-COLUMBIA-DE SOTO-HARRISON-HEMPSTEAD- LAFAYETTE-MARION-MILLER-NACOGDOCHES-NEVADA-PANOLA-SHELBY-UNION AR- WEBSTER- 1145 PM CDT TUE APR 5 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 127 IN EFFECT UNTIL 400 AM CDT FOR SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...AND PARTS OF EAST TEXAS...ALONG AND TO THE EAST OF A HOPE TO TEXARKANA ARKANSAS...AND ATLANTA...JEFFERSON...HENDERSON...AND RUSK TEXAS LINE... SEVERE THUNDERSTORM WATCH NUMBER 127 CONTINUES IN EFFECT FOR THE FOLLOWING COUNTIES AND PARISHES... IN SOUTHWEST ARKANSAS... COLUMBIA...HEMPSTEAD...LAFAYETTE...MILLER... NEVADA...UNION... IN NORTHEAST TEXAS... ANGELINA...CHEROKEE...HARRISON...MARION... NACOGDOCHES...PANOLA...RUSK...SHELBY... IN NORTHWEST LOUISIANA... BOSSIER...CADDO...CLAIBORNE...DE SOTO...WEBSTER... AT 1145 PM CDT...STRONG TO SEVERE THUNDERSTORMS CONTINUED ALONG A LINE FROM NEAR PRESCOTT TO STAMPS...AND BRADLEY ARKANSAS... AND PLAIN DEALING TO SHREVEPORT AND LONGSTREET LOUISIANA... AND THE TO TIMPSON AND NACOGDOCHES TEXAS. SEVERE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL...UP TO GOLF BALL SIZE IN EAST TEXAS TO ONE INCH DIAMETER SIZE IN NORTHWEST LOUISIANA ...AND THREE QUARTERS OF AN INCH ACROSS SOUTHWEST ARKANSAS. 06
Local storm report, Apr 5, 11:48 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1148 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM LIGHTNING LOCKESBURG 33.97N 94.17W
04/05/2005 SEVIER AR LAW ENFORCEMENT
HOUSE FIRE CAUSED BY LIGHTNING IN LOCKESBURG. HOUSE
BURNED TO THE GROUND. NO INJURIES.
&&
15Local storm report, Apr 6, 12:15 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1215 AM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM HAIL 10 E MANSFIELD 32.03N 93.53W
04/05/2005 0.75 INCH DE SOTO LA STORM CHASER
&&
MBERRYLocal storm report, Apr 6, 1:27 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
127 AM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 AM TSTM WND DMG 4 N JAMESTOWN 32.40N 93.21W
04/06/2005 BIENVILLE LA LAW ENFORCEMENT
*** 1 INJ *** SEVERAL TREES DOWN NEAR FRYEBURG. TWO
TRAILERS WERE DESTROYED. TREES DOWN ACROSS SOME HOMES IN
TOWN NEAR HWY 516 AND HWY 792. POSSIBLE TORNADO DAMAGE.
REPORT OF ONE MINOR INJURY NEAR FRYEBURG.
&&
13Special weather statement, Apr 6, 1:32 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 132 AM CDT WED APR 6 2005 ARZ060-061-070>072-LAZ001>004-010-TXZ126-138-151>153-165-060900- ANGELINA-BOSSIER-CADDO-CLAIBORNE-COLUMBIA-DE SOTO-HARRISON-HEMPSTEAD- LAFAYETTE-MARION-MILLER-NACOGDOCHES-NEVADA-PANOLA-SHELBY-WEBSTER- 132 AM CDT WED APR 6 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 127 HAS BEEN CANCELED FOR PARTS OF NORTHEAST TEXAS...NORTHWEST LOUISIANA...AND SOUTHWEST ARKANSAS EXCEPT FOR UNION COUNTY ARKANSAS... SEVERE THUNDERSTORM WATCH NUMBER 127 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN SOUTHWEST ARKANSAS... MILLER...HEMPSTEAD...LAFAYETTE...NEVADA...COLUMBIA... IN NORTHEAST TEXAS... MARION...HARRISON...PANOLA...SHELBY...NACOGDOCHES... ANGELINA... IN NORTHWEST LOUISIANA... CADDO...BOSSIER...WEBSTER...DE SOTO...CLAIBORNE. A LINE OF SEVERE THUNDERSTORMS HAS MOVED EAST OUT OF THE AREA. ARZ073-060900- UNION AR- 132 AM CDT WED APR 6 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 127 REMAINS IN EFFECT UNTIL 400 AM CDT... SEVERE THUNDERSTORM WATCH NUMBER 127 CONTINUES IN EFFECT FOR THE FOLLOWING COUNTIES AND PARISHES... IN SOUTHWEST ARKANSAS... UNION COUNTY. AT 130 AM CDT...STRONG TO SEVERE THUNDERSTORMS CONTINUED ALONG A LINE MOVING THROUGH UNION COUNTY. SEVERE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL...UP TO GOLF BALL SIZE HAIL...AND ISOLATED TORNADOES. 17
Local storm report, Apr 6, 2:13 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
213 AM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HAIL CHATHAM 32.31N 92.45W
04/06/2005 0.75 INCH JACKSON LA LAW ENFORCEMENT
&&
JEDThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 10:38 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 67 min |
| Apr 5, 10:47 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 58 min |
| Apr 5, 11:23 PM CDT | Severe Thunderstorm Warning | SHV | Bossier | 67 min |
| Apr 6, 12:09 AM CDT | Severe Thunderstorm Warning | SHV | Bienville | 51 min |
| Apr 6, 12:30 AM CDT | Tornado Warning | SHV | Bienville | 30 min |
| Apr 6, 1:58 AM CDT | Severe Thunderstorm Warning | SHV | Jackson, Ouachita | 47 min |
| Apr 6, 2:44 AM CDT | Severe Thunderstorm Warning | SHV | Winn | 46 min |
| Apr 6, 3:12 AM CDT | Severe Thunderstorm Warning | SHV | Grant | 63 min |
| Apr 6, 4:09 AM CDT | Severe Thunderstorm Warning | SHV | Grant | 36 min |
| Apr 6, 4:30 AM CDT | Severe Thunderstorm Warning | SHV | LaSalle | 45 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.